Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Embedding $\ell_1$ as Lipschitz functions


Author: M. Raja
Journal: Proc. Amer. Math. Soc. 133 (2005), 2395-2400
MSC (2000): Primary 46B20, 46B22, 54E99
Published electronically: March 15, 2005
MathSciNet review: 2138882
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $K$ be a compact Hausdorff space and let $d$ be a lower semicontinuous metric on it. We prove that $K$ is fragmented by $d$ if, and only if, $C(K)$ contains no copy of $\ell_1$ made up of Lipschitz functions with respect to $d$. As applications we obtain a characterization of Asplund Banach spaces and Radon-Nikodým compacta.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46B20, 46B22, 54E99

Retrieve articles in all journals with MSC (2000): 46B20, 46B22, 54E99


Additional Information

M. Raja
Affiliation: Einstein Institute of Mathematics, The Hebrew University of Jerusalem, Givat Ram, 91904, Jerusalem, Israel
Address at time of publication: Departamento de Matemáticas, Universidad de Murcia, Campus de Espinardo, 30100 Espinardo, Murcia, Spain
Email: matias@um.es

DOI: http://dx.doi.org/10.1090/S0002-9939-05-07943-8
PII: S 0002-9939(05)07943-8
Received by editor(s): March 23, 2004
Published electronically: March 15, 2005
Additional Notes: This research was supported by a grant of Professor J. Lindenstrauss from the Israel Science Foundation, and by research grant BFM2002-01719, MCyT (Spain).
Communicated by: N. Tomczak-Jaegermann
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.